Monte Carlo approximations of the Neumann problem - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Monte Carlo Methods and Applications Year : 2013

Monte Carlo approximations of the Neumann problem

Abstract

We introduce Monte Carlo methods to compute the solution of elliptic equations with pure Neumann boundary conditions. We first prove that the solution obtained by the stochastic representation has a zero mean value with respect to the invariant measure of the stochastic process associated to the equation. Pointwise approximations are computed by means of standard and new simulation schemes especially devised for local time approximation on the boundary of the domain. Global approximations are computed thanks to a stochastic spectral formulation taking into account the property of zero mean value of the solution. This stochastic formulation is asymptotically perfect in terms of conditioning. Numerical examples are given on the Laplace operator on a square domain with both pure Neumann and mixed Dirichlet-Neumann boundary conditions. A more general convection-diffusion equation is also numerically studied.
Fichier principal
Vignette du fichier
Maire_Tanre_MCMA2013_001_revised.pdf (451.11 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00677529 , version 1 (21-03-2012)
hal-00677529 , version 2 (27-08-2013)

Identifiers

Cite

Sylvain Maire, Etienne Tanré. Monte Carlo approximations of the Neumann problem. Monte Carlo Methods and Applications, 2013, 19 (3), pp.201-236. ⟨10.1515/mcma-2013-0010⟩. ⟨hal-00677529v2⟩
490 View
1001 Download

Altmetric

Share

Gmail Facebook X LinkedIn More